Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

Existentially closed dimension groups


Author: Philip Scowcroft
Journal: Trans. Amer. Math. Soc. 364 (2012), 1933-1974
MSC (2010): Primary 03C60, 06F20; Secondary 03C25
DOI: https://doi.org/10.1090/S0002-9947-2011-05382-1
Published electronically: November 17, 2011
MathSciNet review: 2869195
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A partially ordered Abelian group $ \mathcal {M}$ is algebraically (existentially) closed in a class $ \mathcal {C}\ni \mathcal {M}$ of such structures just in case any finite system of weak inequalities (and negations of weak inequalities), defined over $ \mathcal {M}$, is solvable in $ \mathcal {M}$ if solvable in some $ \mathcal {N}\supseteq \mathcal {M}$ in $ \mathcal {C}$. After characterizing existentially closed dimension groups this paper derives amalgamation properties for dimension groups, dimension groups with order unit, and simple dimension groups. By determining the quantifier-free types that may be isolated by existential formulas the paper produces many pairwise nonembeddable countable finitely generic dimension groups. The paper also finds several elementary properties distinguishing finitely generic dimension groups among existentially closed dimension groups. The paper finally embeds nontrivial dimension groups functorially into existentially closed dimension groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 03C60, 06F20, 03C25

Retrieve articles in all journals with MSC (2010): 03C60, 06F20, 03C25


Additional Information

Philip Scowcroft
Affiliation: Department of Mathematics and Computer Science, Wesleyan University, Middletown, Connecticut 06459
Email: pscowcroft@wesleyan.edu

DOI: https://doi.org/10.1090/S0002-9947-2011-05382-1
Received by editor(s): January 2, 2010
Received by editor(s) in revised form: January 13, 2010, and May 23, 2010
Published electronically: November 17, 2011
Article copyright: © Copyright 2011 American Mathematical Society